No, nothing like this has happened recently, but I have been keeping many secrets in order to avoid this happening. And that's frustrating, because when I feel like I need to talk to someone, I find that I can't think of who would be safe to talk to. It sucks when you are scared to tell your friends anything.
I mentioned that my thesis has been relatively unhealthy for me. Because of the topic of my thesis, disordered eating, I come into contact with a lot of data about people's disordered habits. And I start to miss my own disordered habits. This has led to four or five almost relapses, one of which I chronicled in my last post. It has also led to depression. The depression I'm currently experiencing is due to a few things.
- I'm stressed. My thesis is stressful.
- I feel kind of hopeless about my future. I mean, I have been depressed or eating disordered or cutting or suicidal since I was 13. Eight years. Is this ever going to get better? What else is there that I haven't tried? I'm tired of this.
- The obvious one: I have chemical depression. Duh.
I'll be honest with you; I have been suicidal. And that both freaks me out and frustrates me. I'm so sick of this! So I have decided to do something about it. I have decided to try something new.
I'm going off my medication.
I can see your reaction coming from a mile away. A million questions. Why? How? Are you consulting a doctor? Are you an idiot? Do you really think this will help?
Why? Because the meds aren't helping. I started Lamictal last December (2010) at 100 mg. I am at 400 mg and feel the same. This is not normal. I am still depressed. Nothing has changed.
How? I have a plan. I have both 200 mg and 150 mg tablets. I can use a combination of these (splitting the pills in half if needed) to taper down to 75 mg. At 75 mg, I am not completely positive what to do, because I can't evenly spit anything lower than that. I will figure it out when I get there. I am going to do this slowly, because I have read horror stories about the side effects of tapering too quickly off Lamictal. If you go cold turkey, you can have a seizure! No thanks. I am going to try to do this right. Obviously, if I have bad side effects, I will go slower or stop. And if I have severe depression or whatever, I will stop too.
Are you consulting a doctor? Nope. Is this stupid? Maybe. I just don't want to talk to my prescriber. She would probably tell me to wait till I see her next, which is at the end of May. I want to feel better NOW, not in three months. And even if this doesn't make me feel better, at least I will have tried something. Honestly, feeling hopeless is what is making me the most depressed. Trying to taper off my meds gives me hope.
Are you an idiot? We kind of already covered this one. Yes, I probably am. But I know my limits and I know when to quit. What do I have to lose?
Do you really think this will help? I have no clue. I hope so. If it doesn't help, then at least I tried!
I hope this is going to go well. I will keep you all updated, obviously. I took my regular dose, 400 mg, this morning. I will try 350 mg tomorrow. I should be able to tell by Monday if I am going to have bad side effects. We'll see what happens!